MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-10-3D-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was back flushed and taken in the microcatheter to the aneurysm.As the coil was placed and attempted to be repositioned, the coil was herniating in the patient artery and they found the coil to be stiff and there was friction.The coil was attempted to be pulled back, however, it was stuck and the coil got stretched and detached.The coil was removed using a snare.A continuous flush was used during the procedure.The physician repositioned the coil 2-3 times.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The device and accessory devices were prepared as indicated in the ifu.There were no patient symptoms or complications associated with this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the daca with a max diameter of 4.2mm and a 1.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was severe.Ancillary devices include a cook shuttle guide catheter, a neuron microcatheter, a headway guidewire, and a traxcess.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12823444
Report Number2029214-2021-01480
Device Sequence Number4905698
Product Code KRD
UDI-Device Identifier00847536032002
UDI-Public00847536032002
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Model NumberAPB-4-10-3D-SS
Device Catalogue NumberAPB-4-10-3D-SS
Device Lot NumberA988675
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/16/2021
Date Device Manufactured03/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale